Reversible impairment of renal function associated with enalapril in a diabetic patient

M. Mercè Albareda, Rosa Corcoy

    Research output: Contribution to journalArticleResearchpeer-review

    8 Citations (Scopus)

    Abstract

    ACUTE RENAL FAILURE AND HYPERKALEMIA due to angiotensin-converting enzyme inhibitors have been described in diabetic patients with other predisposing conditions. The case reported here involves a patient with type 1 diabetes mellitus, microalbuminuria and normal renal function who was treated with enalapril. Two years after initiation of this therapy, at a time when glycemic control was poor, he presented with symptomatic hyperkalemia and impaired renal function accompanied by hyporeninemic hypoaldosteronism. This case illustrates that reversible impairment of renal function and hyperkalemia can present after 2 years of treatment with angiotensin-converting enzyme inhibitors in patients with precipitating factors.
    Original languageEnglish
    Pages (from-to)1279-1281
    JournalCMAJ
    Volume159
    Issue number10
    Publication statusPublished - 17 Nov 1998

    Fingerprint Dive into the research topics of 'Reversible impairment of renal function associated with enalapril in a diabetic patient'. Together they form a unique fingerprint.

    Cite this